Alert archive / Georgia / Rip Current Statements in 2020
Rip Current Statement 3, NWS Charleston, SC
NWS Charleston, SC issued this rip current statement at Jun 1, 2020, 12:26 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2020, 12:26 PM EDT (16:26 UTC)
- Expired
- Jun 1, 2020, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
794 WHUS42 KCHS 011626 CFWCHS Coastal Hazard Message National Weather Service Charleston SC 1226 PM EDT Mon Jun 1 2020 GAZ117-119-139-141-020000- /O.NEW.KCHS.RP.S.0003.200601T1626Z-200602T0000Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 1226 PM EDT Mon Jun 1 2020 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Georgia Beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
174 WHUS42 KCHS 011845 CFWCHS Coastal Hazard Message National Weather Service Charleston SC 245 PM EDT Mon Jun 1 2020 SCZ050-012300- /O.NEW.KCHS.CF.S.0003.200601T1845Z-200601T2300Z/ Charleston- 245 PM EDT Mon Jun 1 2020 ...BRIEF SALTWATER FLOODING POSSIBLE IN PORTIONS OF DOWNTOWN CHARLESTON WITH HIGH TIDE LATE THIS EVENING... Elevated tide levels will continue along the lower South Carolina this afternoon. Tide levels in the Charleston Harbor are expected to peak between 6.9 and 7.0 ft MLLW, which will produce some spotty, saltwater flooding in portions of Downtown Charleston. This includes portions of Fishburne Street and Hagood Avenue that are adjacent to Gadsden Creek. High tide will occur in the Charleston Harbor around 508 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ GAZ117-119-139-141-020000- /O.CON.KCHS.RP.S.0003.000000T0000Z-200602T0000Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 245 PM EDT Mon Jun 1 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Georgia Beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
564 WHUS42 KCHS 012332 CFWCHS Coastal Hazard Message National Weather Service Charleston SC 732 PM EDT Mon Jun 1 2020 GAZ117-119-139-141-020045- /O.EXP.KCHS.RP.S.0003.000000T0000Z-200602T0000Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 732 PM EDT Mon Jun 1 2020 ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this rip current statement went out at Jun 1, 11:50 AM EDT, 36 minutes earlier.
Area forecast discussion, Jun 1, 11:50 AM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1150 AM EDT Mon Jun 1 2020
.SYNOPSIS...
High pressure will extend across the region this week, before a
cold front approaches the area this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: Very few changes were needed for the noon
update. The forecast is on track.
Tonight: High pressure centered near Cape Hatteras will drift
south, and the resulting pressure gradient will slacken,
allowing for winds to go light or calm many areas. Under
clear/mostly clear skies and with low dew points, temps will get
down into the upper 50s and lower 60s many places inland from
US-17. Given just enough winds along the coast, lows there will
be closer to 70F.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Surface high pressure over the Atlantic will extend across the area
Tuesday and Wednesday. Dry weather is expected with drier air in the
mid levels and capping noted in model soundings. Temperatures will
be a few degrees below normal on Tuesday then will moderate for
Wednesday.
Mid level ridge will weaken and shift to the east on Thursday in
response to troughing and shortwave energy moving into the region.
This will set up a feed of moisture from the Gulf, and PWats will
surge to near 2 inches. Models have come into better agreement
showing precip spreading into the southeast Georgia coast with a
weak boundary/convergent zone. PoPs have been increased across these
locations. At this time, northern zones look to remain dry through
00z Friday. Highs will peak a couple degrees below normal.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The pattern will become a bit more unsettled late week into the
weekend. Models hint at a weak wave of low pressure and a slug of
moisture lifting up the coast Thursday night into Friday. A cold
front will then slowly approach from the northwest on Saturday,
before pushing into the area on Sunday. Plenty of moisture and
convergence along the front/trough axis will maintain mention of
showers and thunderstorms. Rain chances will peak during the day
when instability is maximized. Temperatures will be near or slightly
above normal.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
VFR at both KCHS and KSAV through 02/18z.
Extended Aviation Outlook: VFR. Brief flight restrictions possible
in showers/thunderstorms late week.
&&
.MARINE...
This Afternoon: Extended the Small Craft Advisory for the
Charleston County waters until 5 PM as the latest observations
still suggest winds are gusting near 25 kt with very choppy
conditions. Winds are expected to diminish through the
afternoon, so the advisory may be cancelled here prior to 5 PM.
No changes were made to the other marine areas.
Tonight: High pressure covers the entire coastal waters as it
settles in from the north. Winds and seas will drop as a result.
The only remaining Small Craft Advisory will be for the outer
Georgia waters.
Tuesday through Saturday: High pressure will settle into the
Atlantic this week. Southeast winds early on Tuesday will become
predominantly south to southwest for the remainder of the week.
Winds and seas are expected to remain below Small Craft Advisory
criteria, however there could be a brief window Wednesday where
conditions will come close across the Charleston county waters.
Rip Currents: The combination of a 3 ft, 8 second period swell,
gusty northeast to east winds along the beaches and some
influence from the lunar perigee will support a moderate risk
for rip currents today. Diminishing wind and swell will support
a low risk for Tuesday.
&&
.TIDES/COASTAL FLOODING...
The upcoming lunar perigee and full moon will result in
elevated tide cycles this week. Minor coastal flooding will be
possible during the evening high tides, mainly along the South
Carolina coast, and most likely starting with the Tuesday or
Wednesday evening high tide.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for AMZ350-
352-354.
Small Craft Advisory until 5 AM EDT Tuesday for AMZ374.
&&Hazardous weather outlook, Jun 1, 3:51 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 351 AM EDT Mon Jun 1 2020 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-020800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 351 AM EDT Mon Jun 1 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ051-020800- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Coastal Jasper- 351 AM EDT Mon Jun 1 2020 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ048>050-020800- Beaufort-Coastal Colleton-Charleston- 351 AM EDT Mon Jun 1 2020 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Coastal Flooding: Minor coastal flooding is possible with the evening high tides into late week. Coastal Flood Advisories could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 1, 12:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1226 PM EDT MON JUN 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM RIP CURRENTS 1 S TYBEE ISLAND 31.99N 80.85W
06/01/2020 CHATHAM GA LIFE GUARD
THE TYBEE ISLAND LIFEGUARDS REPORTED A MODERATE TO
STRONG RIP CURRENT NEAR 18 STREET.
&&
EVENT NUMBER CHS2000392Nearby
Rip Current Statements in Georgia, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.